Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 152, NWS North Platte, NE

June 29, 2025Hooker County, McPherson County, Thomas County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 29, 2025, 10:15 PM MDT for Hooker County, McPherson County, Thomas County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2025, 10:15 PM MDT (04:15 UTC)
Expired
Jun 29, 2025, 11:00 PM MDT
In force
45 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hooker County, NE, McPherson County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 61 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 1:45 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 4.3 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2025-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 142 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2025-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
142 J/kg
Mixed-layer CIN
-166 J/kg
Mixed-layer LCL
1328 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

233 
WUUS53 KLBF 300415
SVRLBF
NEC091-117-171-300500-
/O.NEW.KLBF.SV.W.0152.250630T0415Z-250630T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1115 PM CDT Sun Jun 29 2025

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Southern Hooker County in west central Nebraska...
  McPherson County in west central Nebraska...
  Southwestern Thomas County in north central Nebraska...

* Until midnight CDT/1100 PM MDT/.

* At 1115 PM CDT/1015 PM MDT/, a severe thunderstorm was located 12
  miles east of Swan Lake, or 20 miles northwest of Tryon, moving
  southeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Tryon, Big Lamunyon Flats, Sand Beach Lake, East Cody Lake,
  Shimmons Lake, and Schnick Lake.

This includes the following highways...
 Highway 92 between mile markers 188 and 204.
 Highway 97 between mile markers 32 and 52.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4189 10128 4178 10069 4140 10111 4172 10141
      4174 10141 4174 10142 4177 10142
TIME...MOT...LOC 0415Z 295DEG 24KT 4176 10125 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Taylor

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 5:53 PM MDT, 4 hours 22 minutes earlier. Its key messages:

  • A slight (level 2 of 5) risk of severe storms is expected tonight across the Sandhills and southwest Nebraska with damaging winds and hail being the main threats.
  • Drier conditions return Monday through Tuesday with near to slightly below normal temperatures.
  • Rain and thunderstorms return Tuesday night with near daily chances through the end of the week.
Area forecast discussion, Jun 29, 5:53 PM MDT, 4 hours 22 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
653 PM CDT Sun Jun 29 2025

.KEY MESSAGES...

- A slight (level 2 of 5) risk of severe storms is expected tonight
across the Sandhills and southwest Nebraska with damaging winds and
hail being the main threats.

- Drier conditions return Monday through Tuesday with near to
slightly below normal temperatures.

- Rain and thunderstorms return Tuesday night with near daily
chances through the end of the week.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 340 PM CDT Sun Jun 29 2025

Severe weather continues tonight as thunderstorms develop across
Wyoming and eastern Colorado by late afternoon. These storms will
push eastward throughout the evening entering the forecast area by
early evening. As these storms encounter an environment with plenty
of instability (CAPE values over 3000 J/kg and steep lapse rates) ,
they have the potential to quickly become severe. Timing of severe
storms looks to be mainly between 7pm CT and 11pm CT, although a
stronger storm or two may initiate earlier or last longer.
Greatest threats will be large hail initially as the storms
remain discrete. This will be short lived as storms congeal and
form a line and damaging winds (over 70 mph possible) become the
main threat. This line of storms will then push southeastward
across southwest Nebraska before exiting by sunrise Monday
morning. There is still some inconsistency in the latest CAMs
models in the exact placement of the strongest storms, but the
general thinking with regards to greatest instability will be
across the eastern Panhandle and across southwest Nebraska,
before exiting into south central Nebraska.

In addition to strong winds and hail, another potential threat will
be some locally heavy rainfall. While widespread flash flooding is
not anticipated, with QPF amounts in some locations over an inch and
PWAT values in the 1 to 1.5 inch range, some low lying areas or
small streams may see some brief rises or ponding of water. With the
relatively fast movement of these storms through our region,
not expecting training of storms to increase flooding concerns.

&&

.LONG TERM /MONDAY THROUGH SUNDAY/...
Issued at 340 PM CDT Sun Jun 29 2025

Upper level ridging will begin to build across the western US by
Monday morning bringing a return to quieter and drier weather for
the first part of the week as surface high pressure builds into the
central Plains. In addition to drier weather, this ridge will also
herald in some cooler, slightly below to near normal temperatures.
Expect highs to rise into the mid 80s on Monday rising into the
upper 80s on Tuesday.

Near daily isolated rain and thunderstorm chances will return on
Tuesday night lasting into next weekend. While confidence in
locations of impact and timing is low, the latest guidance suggest a
greater probability of widespread convection on Friday and Friday
night as a cold front gets dragged across the region. At this time,
though, the severe potential is low, but a stronger storm or two
cannot be ruled out with hail and strong wind gusts being the main
threats. Will continue to monitor severe potential over the next few
days as models get a better handle on the environment.

In addition, temperatures will also steadily rise back into the mid
90s by Friday as warm air advection pushes 850 mb temperatures in
the 25 to 30 C range into western and north central Nebraska. The
cold front Friday night will usher in a cooler airmass for the
beginning of the weekend with highs dropping back to near normals
(mid to upper 80s).

&&

.AVIATION /00Z TAFS THROUGH 00Z TUESDAY/...
Issued at 651 PM CDT Sun Jun 29 2025

Scattered thunderstorms will prevail across the region this
evening, ending late tonight. Winds will be variable and gusty
in and near any thunderstorms, otherwise winds will be generally
less than 10 kts. North winds will increase during the day
Monday at 10-20 kts with VFR to prevail.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...Kulik
LONG TERM...Kulik
AVIATION...Taylor
Hazardous weather outlook, Jun 29, 2:37 PM MDT, 7 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
337 PM CDT Sun Jun 29 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-302045-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
337 PM CDT Sun Jun 29 2025 /237 PM MDT Sun Jun 29 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Tonight.

A slight risk (level 2 of 5) of severe storms is expected this
evening across western Sandhills and southwest Nebraska. Large hail
and damaging winds (70 mph or greater) are possible with the
strongest storms. Localized flooding of low lying areas and small
streams could also be possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorm chances return Tuesday night through Friday night. The
threat for severe weather is uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Jun 29, 7:54 PM MDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service North Platte NE
754 PM MDT Sun Jun 29 2025

NEZ004-022-023-035-094-300300-
Sheridan NE-Grant NE-Arthur NE-Western Cherry NE-Garden NE-
754 PM MDT Sun Jun 29 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN ARTHUR...
SOUTHWESTERN CHERRY...GRANT...NORTHERN GARDEN AND SHERIDAN COUNTIES
THROUGH 900 PM MDT...

At 754 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of Rushville to 14 miles
northwest of Ellsworth to 8 miles southwest of Alliance Airport.
Movement was southeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Rushville, Ellsworth, Hyannis, Whitman, Ashby, Antioch, Crescent Lake
National Wildlife Refuge, Duluth, Big Hill, Dogtown Flats, Dipping
Vat Meadow, Billys Lake, Swede Lake, Deer Lake, Britton Lake,
Intersection of Highway 61 and Survey Valley Road, Miles Lake,
Mumper, Wickson Lake, and Diamond Lake.

This includes the following highways...
 Highway 20 near mile marker 89.
 Highway 250 between mile markers 1 and 47.
 Highway 2 between mile markers 96 and 160.
 Highway 61 between mile markers 139 and 194.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of, north central and west central Nebraska.

&&

LAT...LON 4272 10250 4241 10141 4188 10154 4146 10216
      4173 10264 4174 10264 4175 10267 4200 10268
      4201 10270 4209 10270 4210 10274 4242 10275
TIME...MOT...LOC 0154Z 296DEG 34KT 4259 10237 4223 10244 4194 10289

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Local storm report, Jun 29, 8:42 PM MDT, 1 hour 33 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
942 PM CDT Sun Jun 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     Hail             18 NNE Hyannis          42.24N 101.63W
06/29/2025  M2.00 Inch       Cherry             NE   Trained Spotter

            Report via social media. Time estimated from
            radar.

&&
Special weather statement, Jun 29, 9:06 PM MDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service North Platte NE
1006 PM CDT Sun Jun 29 2025

NEZ004-022>024-035-036-094-300345-
Sheridan NE-Hooker NE-Grant NE-Arthur NE-McPherson NE-
Western Cherry NE-Garden NE-
1006 PM CDT Sun Jun 29 2025

...STRONG THUNDERSTORMS WILL IMPACT ARTHUR...SOUTHWESTERN CHERRY...
GRANT...WESTERN HOOKER...NORTHEASTERN GARDEN...NORTHWESTERN MCPHERSON
AND SOUTHEASTERN SHERIDAN COUNTIES THROUGH 1045 PM CDT/945 PM MDT/...

At 1006 PM CDT/906 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 16 miles northwest of
Whitman to Hyannis to 12 miles south of Ashby. Movement was southeast
at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Arthur, Hyannis, Swan Lake, Whitman, Ashby, Duluth, Swede Lake,
Cogill Lake, Green Lake, Whitman Road crossing the North Branch of
the Middle Loup River, Three Mile Lake, Pratt Lake, Carr Lake,
Haythorn Lake, Lena, Sand Puddin Lake, Kincaid Lake, McKeag, Calora,
and East Cody Lake.

This includes the following highways...
 Highway 2 between mile markers 129 and 178.
 Highway 61 between mile markers 115 and 181.
 Highway 92 between mile markers 165 and 176.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.

A Severe Thunderstorm Watch remains in effect until midnight CDT/1100
PM MDT/ for the Panhandle of, north central and west central
Nebraska.

&&

LAT...LON 4209 10115 4166 10133 4142 10176 4190 10219
      4234 10179
TIME...MOT...LOC 0306Z 316DEG 24KT 4223 10174 4200 10177 4186 10200

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Local storm report, Jun 29, 9:36 PM MDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
1036 PM CDT Sun Jun 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     Tstm Wnd Dmg     9 SSE Hay Springs       42.56N 102.62W
06/29/2025                   Sheridan           NE   Public

&&
Local storm report, Jun 29, 9:43 PM MDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
1043 PM CDT Sun Jun 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     Hail             10 E Gordon             42.81N 102.01W
06/29/2025  M2.00 Inch       Cherry             NE   Trained Spotter

            Report via social media.

&&
Special weather statement, Jun 29, 10:06 PM MDT, 9 minutes before
Special Weather Statement
National Weather Service North Platte NE
1106 PM CDT Sun Jun 29 2025

NEZ023-024-035-036-300445-
Hooker NE-Grant NE-Arthur NE-McPherson NE-
1106 PM CDT Sun Jun 29 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ARTHUR...
SOUTHEASTERN GRANT...SOUTHWESTERN HOOKER AND MCPHERSON COUNTIES
THROUGH 1145 PM CDT/1045 PM MDT/...

At 1106 PM CDT/1006 PM MDT/, Doppler radar was tracking a strong
thunderstorm 8 miles east of Swan Lake, or 23 miles northeast of
Arthur, moving southeast at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Tryon, Big Lamunyon Flats, Schnick Lake, Sand Beach Lake, and East
Cody Lake.

This includes the following highways...
 Highway 92 between mile markers 188 and 205.
 Highway 97 between mile markers 32 and 45.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CDT/1100
PM MDT/ for west central Nebraska.

&&

LAT...LON 4173 10146 4188 10133 4168 10075 4140 10109
TIME...MOT...LOC 0406Z 304DEG 29KT 4177 10132

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 6:41 PM MDTSevere Thunderstorm WarningLBFCherry49 min
Jun 29, 7:14 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFSheridan46 min
Jun 29, 7:24 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFCherry51 min
Jun 29, 7:54 PM MDTSpecial Weather StatementLBFGarden, Grant, Sheridan66 min
Jun 29, 8:10 PM MDTSevere Thunderstorm WarningLBFCherry, Grant65 min
Jun 29, 8:58 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFCherry, Grant, Hooker47 min
Jun 29, 9:06 PM MDTSpecial Weather StatementLBFArthur, Grant39 min
Jun 29, 10:06 PM MDTSpecial Weather StatementLBFMcPherson39 min
Jun 29, 10:40 PM MDTSevere Thunderstorm WarningLBFHooker, McPherson, Thomas35 min
Jun 29, 10:52 PM MDTSpecial Weather StatementLBFKeith, Perkins38 min
Jun 29, 11:00 PM MDTSpecial Weather StatementLBFLogan45 min
Jun 29, 11:10 PM MDTSevere Thunderstorm WarningLBFChase, Hayes, Keith, Lincoln, Perkins50 min
Jun 29, 11:23 PM MDTSevere Thunderstorm WarningLBFCuster, Lincoln, Logan, McPherson37 min
Jun 29, 11:31 PM MDTSevere Thunderstorm WarningLBFLincoln44 min
Jun 29, 11:52 PM MDTSevere Thunderstorm WarningLBFChase, Hayes, Lincoln, Perkins38 min
Jun 29, 11:59 PM MDTSevere Thunderstorm WarningLBFCuster, Lincoln, Logan46 min
Jun 30, 12:22 AM MDTSevere Thunderstorm WarningLBFHayes38 min
Jun 30, 12:52 AM MDTSevere Thunderstorm WarningLBFCuster49 min
Jun 30, 12:54 AM MDTSpecial Weather StatementLBFFrontier36 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.